Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 101, NWS Amarillo, TX

June 9, 2005Carson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 9, 2005, 6:46 PM CDT for Carson County, Texas. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2005, 6:46 PM CDT (23:46 UTC)
Expired
Jun 9, 2005, 7:45 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Carson County, TX

The radar

The Amarillo radar (KAMA), 32 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 7:02 PM CDTTORNADO10 Sw White Deer, TXTORNADO START TIME: 702 / END TIME -?
Jun 9, 7:02 PM CDTTORNADO10 Sw White Deer, TXTORNADO START TIME: 702 / END TIME 705
Jun 9, 7:20 PM CDTHAIL 0.75White Deer, TX
Jun 9, 7:47 PM CDTHAIL 0.8815 S White Deer, TX294 AND COUNTY ROAD 1

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 092346
SVRAMA
TXC065-100045-
/O.NEW.KAMA.SV.W.0101.050609T2346Z-050610T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARSON COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF PANHANDLE

* UNTIL 745 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR PANHANDLE...AND MOVING
  NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  DEER AND SKELLYTOWN.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3520 10160 3520 10112 3562 10109 3562 10160

$$

KRAMAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:12 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 9, 3:12 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
312 PM CDT THU JUN 9 2005

.DISCUSSION...
CONVECTION SLOW TO GET GOING OVER THE PANHANDLES WITH THE DRYLINE
NOT PROVIDING ENOUGH CONVERGENCE TO BREAK THE CAP IN PLACE. HOWEVER
ADDTIONAL AFTERNOON HEATING SHOULD CAUSE CONVECTION TO DEVELOP
ACROSS THE CENTRAL PANHANDLES AND PROGRESS EAST INTO WESTERN
OKLAHOMA. MESONET OBS INDICATE THE DRYLINE IS LOCATED FROM ABOUT
AMARILLO...TO GRUVER...TO LIBERAL AND IS STATIONARY OR VERY SLOWLY
MOVING WEST. WITH A 20 DEGREE DEWPOINT SPREAD BETWEEN AMA AND
BUSHLAND AMARILLO MAY SEE THUNDERSTORMS...HOWEVER THEY WILL
PROBABLY MOVE EAST OF THE CITY BEFORE BECOMING SEVERE.

A DEEP SHORTWAVE TROUGH WILL MOVE INTO AZ/NM TOMORROW WHICH WILL
CAUSE PRESSURES TO FALL IN EASTERN NM PULLING THE DRYLINE BACK TO
OUR WESTERN COUNTIES. A MINOR...THOUGH POTENT...NEGATIVELY TILTED
S/W TROUGH WILL MOVE OVER THE AREA TOMORROW PROVIDING A DECENT
CHANCE FOR WIDESPREAD SEVERE THUNDERSTORMS. THE AREA MOST AT RISK
FOR SEVERE WEATHER FRIDAY WILL BE THE NORTHERN ZONES WHERE A WEAK
FRONT WILL PULL UP STATIONARY. LOW LEVEL VEERING WINDS IN THE
VICINITY OF THIS FRONT COULD PROVIDE FAVORABLE CONDITIONS FOR A FEW
THUNDERSTORMS TO PRODUCE TORNADOES.

ENOUGH LOW LEVEL MOISTURE WILL REMAIN IN THE EASTERN COUNTIES TO
PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY...THEN
MORE WESTERLY FLOW WILL RESUME SUNDAY BRINGING WARMER AND DRIER
CONDITIONS TO THE PANHANDLES. THERE ARE INDICATIONS THAT THE FLOW
WILL BECOME NORTHWESTERLY MID TO LATE NEXT WEEK WHICH COULD PRODUCE
MOUNTAIN CONVECTION MOVING INTO THE WESTERN COUNTIES...HOWEVER DO
NOT HAVE CONFIDENCE ENOUGH YET TO INCLUDE POPS FOR THIS TIME FRAME.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  86  62  86 /  20  40  40  30
BEAVER OK                  68  87  65  87 /  30  60  60  30
BOISE CITY OK              58  84  58  84 /   0  50  50  20
BORGER TX                  70  88  67  89 /  20  50  50  30
BOYS RANCH TX              64  87  61  88 /   0  40  40  20
CANYON TX                  68  87  62  87 /  20  40  40  20
CLARENDON TX               70  91  67  91 /  40  50  50  30
DALHART TX                 60  85  60  86 /   0  40  40  20
GUYMON OK                  67  86  62  85 /   0  60  60  30
HEREFORD TX                67  89  61  88 /  10  30  30  20
LIPSCOMB TX                69  87  65  88 /  40  60  60  30
PAMPA TX                   68  90  66  87 /  40  50  50  30
SHAMROCK TX                71  91  67  92 /  50  50  50  30
WELLINGTON TX              72  91  69  93 /  50  50  50  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

11/10
Hazardous weather outlook, Jun 9, 3:50 PM CDT, 2 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT THU JUN 9 2005

OKZ001>003-TXZ001>020-101100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
350 PM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 11 PM FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES EXCEPT THE NORTHWEST AND EXTREME WESTERN TEXAS
PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. LARGE HAIL...DAMAGING
WINDS AND POSSIBLE TORNADOES CAN BE EXPECTED LATE THIS AFTERNOON
AND THIS EVENING FROM ANY OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

THERE IS A MODERATE RISK FOR SEVERE STORMS ON FRIDAY AFTERNOON AND
EVENING OVER MOST OF THE OKLAHOMA AND TEXAS PANHANDLES MAINLY ALONG
AND EAST OF A HAPPY TO DUMAS TO NEAR KENTON LINE. A SLIGHT RISK OF
SEVERE THUNDERSTORMS ENCOMPASSES THE REMAINDER OF THE PANHANDLES
FRIDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS ON
FRIDAY WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOS. THERE
IS ALSO A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS
ALL OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST
FORECASTS AND BE READY FOR ACTIVATION DURING THE AFTERNOON AND
EVENING HOURS TODAY...FRIDAY...AND AGAIN SATURDAY.

SCHNEIDER

In the hours before

Local storm report, Jun 9, 6:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND GST     BORGER                  35.66N 101.40W
06/09/2005  68 MPH           HUTCHINSON         TX   COOP OBS.

            ONE HOME REPORTED BUSTED WINDOWS AND TORN LIMBS WHICH
            WERE 3 INCHES IN DIAMETER

&&

RN
Local storm report, Jun 9, 6:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             PANHANDLE               35.35N 101.38W
06/09/2005  1.75 INCH        CARSON             TX   AMATEUR RADIO

&&

EA
Local storm report, Jun 9, 6:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
638 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BORGER                  35.66N 101.40W
06/09/2005  1.75 INCH        HUTCHINSON         TX   AMATEUR RADIO

&&

EA
Local storm report, Jun 9, 6:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             10 W CLAUDE             35.11N 101.54W
06/09/2005  2.75 INCH        ARMSTRONG          TX   MEDIA

            ARMSTRONG/RANDALL COUNTY LINE

&&

DH
Local storm report, Jun 9, 6:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             BORGER                  35.66N 101.40W
06/09/2005  1.75 INCH        HUTCHINSON         TX   AMATEUR RADIO

            FM 1551 AND FM 207

&&

RN
Local storm report, Jun 9, 6:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             1 W PANHANDLE           35.35N 101.40W
06/09/2005  1.00 INCH        CARSON             TX   FIRE DEPT/RESCUE

&&

DH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 5:42 PM CDTSevere Thunderstorm WarningAMACarson63 min
Jun 9, 5:44 PM CDTSevere Thunderstorm WarningAMARandall61 min
Jun 9, 5:48 PM CDTSevere Thunderstorm WarningAMAHutchinson57 min
Jun 9, 6:09 PM CDTSevere Thunderstorm WarningAMAArmstrong66 min
Jun 9, 6:43 PM CDTSevere Thunderstorm WarningAMAHutchinson62 min
Jun 9, 6:52 PM CDTTornado WarningAMACarson53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.